Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having red throat, change in voice. Prescribed antibiotics. What is wrong?

hi, my sister has complained of a red throat , and mild change in her voice (hoarse) that has been going on for over a month. She went to the dr. and does not have strep etc....her dr. did prescribe antibiotics to rule out infection as her throat did look red and irritated to him. She finished the course of antibiotics and nothing has changed. She made the mistake of researching online and now has self daignosed with cancer . She will not go to an ENT because she is extremely anxious. I am looking for any thoughts on what this may be other then cancer. thanks.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
The red throat, associated with cold,cough &hoarseness of voice is commonly seen in laringitis,I feel she should have been given adose of antiinflammatory drug lke Ibuprophen-paracetamol-serratopeptidase combination & antihistminic like cetrizine along with antibiotics. cough syrup & B complex suppliments would benifit.
In addition, avoide sour,cold & oily eatables,Drinking warm water, Saline gargles Avoiding to speak,not to shout ---are few palliative &helpful measures.
Please advice your sister to follow all these ,after an ENT's advice.& not to jump on Cancer without many other causes for hoarseness ( like Thyroid problem -which are easily treatable.
With best wishes for early cure & a long healthy life,
Thank you.
Answered: Thu, 20 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor